Communications in Mathematical Physics

, Volume 359, Issue 3, pp 1027–1078 | Cite as

BPS States, Torus Links and Wild Character Varieties

  • Duiliu-Emanuel Diaconescu
  • Ron Donagi
  • Tony Pantev


A string theoretic framework is constructed relating the cohomology of wild character varieties to refined stable pair theory and torus link invariants. Explicit conjectural formulas are derived for wild character varieties with a unique irregular point on the projective line. For this case, this leads to a conjectural colored generalization of existing results of Hausel, Mereb and Wong as well as Shende, Treumann and Zaslow.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aganagic M., Shakirov S.: Knot homology and refined Chern–Simons index. Commun. Math. Phys. 333(1), 187–228 (2015)MathSciNetCrossRefzbMATHADSGoogle Scholar
  2. 2.
    Awata H., Kanno H.: Instanton counting, Macdonald functions and the moduli space of D-branes. JHEP 05, 039 (2005)MathSciNetCrossRefADSGoogle Scholar
  3. 3.
    Awata H., Kanno H.: Refined BPS state counting from Nekrasov’s formula and Macdonald functions. Int. J. Mod. Phys. A 24, 2253–2306 (2009)MathSciNetCrossRefzbMATHADSGoogle Scholar
  4. 4.
    Biquard O., Boalch P.: Wild non-abelian Hodge theory on curves. Compos. Math. 140(1), 179–204 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Boalch, P.: Wild character varieties, meromorphic Hitchin systems and Dynkin diagrams. arXiv:1703.10376
  6. 6.
    Boalch P.: Quasi-Hamiltonian geometry of meromorphic connections. Duke Math. J. 139(2), 369–405 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Boalch, P.: Hyperkahler manifolds and nonabelian Hodge theory of (irregular) curves. ArXiv e-prints (2012). arXiv:1203.6607
  8. 8.
    Boalch P.: Poisson varieties from Riemann surfaces. Indag. Math. (N.S.) 25(5), 872–900 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Boalch P.P.: Geometry and braiding of Stokes data; fission and wild character varieties. Ann. Math. (2) 179(1), 301–365 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Chaudouard P.-H.: Sur le comptage des fibrés de Hitchin. Astérisque 369, 223–284 (2015)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Chaudouard P.-H., Laumon G.: Sur le comptage des fibrés de Hitchin nilpotents. J. Inst. Math. Jussieu 15(1), 91–164 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Cherednik, I., Danilenko, I.: DAHA approach to iterated torus links. arXiv:1509.08351
  13. 13.
    Choi, J., Katz, S., Klemm, A.: The refined BPS index from stable pair invariants (2012). arXiv:1210.4403
  14. 14.
    Chuang W.-Y., Diaconescu D.-E., Donagi R., Pantev T.: Parabolic refined invariants and Macdonald polynomials. Commun. Math. Phys. 335(3), 1323–1379 (2015) arXiv:1311.3624 MathSciNetCrossRefzbMATHADSGoogle Scholar
  15. 15.
    Chuang W.-Y., Diaconescu D.-E., Pan G.: Wallcrossing and cohomology of the moduli space of Hitchin pairs. Commun. Num. Theor. Phys. 5, 1–56 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Chuang, W.-Y., Diaconescu, D.-E., Pan, G.: BPS states and the PW conjecture. In: Moduli Spaces, vol. 411 of London Math. Soc. Lecture Note Ser., pp. 132–150. Cambridge University Press, Cambridge (2014)Google Scholar
  17. 17.
    de Cataldo M.A.A., Hausel T., Migliorini L.: Topology of Hitchin systems and Hodge theory of character varieties: the case A 1. Ann. Math. (2) 175(3), 1329–1407 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    de Cataldo M.A.A., Migliorini L.: The Hodge theory of algebraic maps. Ann. Sci. École Norm. Sup. (4) 38(5), 693–750 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Dedushenko M., Witten E.: Some details on the Gopakumar–Vafa and Ooguri–Vafa formulas. Adv. Theor. Math. Phys. 20(1), 1–133 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Deligne P.: Théorie de Hodge. II. Inst. Hautes Études Sci. Publ. Math. 40, 5–57 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Deligne P.: Théorie de Hodge. III. Inst. Hautes Études Sci. Publ. Math. 44, 5–77 (1974)CrossRefzbMATHGoogle Scholar
  22. 22.
    Diaconescu D.E.: Moduli of ADHM sheaves and local Donaldson–Thomas theory. J. Geom. Phys. 62, 763–799 (2012)MathSciNetCrossRefzbMATHADSGoogle Scholar
  23. 23.
    Diaconescu D.-E., Hua Z., Soibelman Y.: HOMFLY polynomials, stable pairs and motivic Donaldson–Thomas invariants. Commun. Num. Theor. Phys. 6, 517–600 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Diaconescu D.E., Shende V., Vafa C.: Large N duality, lagrangian cycles, and algebraic knots. Commun. Math. Phys. 319, 813–863 (2013)MathSciNetCrossRefzbMATHADSGoogle Scholar
  25. 25.
    Dijkgraaf, R., Vafa, C., Verlinde, E.: M-theory and a topological string duality (2006). hep-th/0602087Google Scholar
  26. 26.
    Dobrovolska, G., Ginzburg, V., Travkin, R.: Moduli spaces, indecomposable objects and potentials over a finite field. arXiv:1612.01733
  27. 27.
    Donagi, R., Pantev, T., Simpson, C.: Direct nmages in non Abelian Hodge theory. arXiv:1612.06388
  28. 28.
    Dunin-Barkowski, P., Mironov, A., Morozov, A., Sleptsov, A., Smirnov, A.: Superpolynomials for torus knots from evolution induced by cut-and-join operators. J. High Energy Phys., (3):021, front matter+85, (2013)Google Scholar
  29. 29.
    Fedorov, R., Soibelman, A., Soibelman, Y.: Motivic classes of moduli of Higgs bundles and moduli of bundles with connections. arXiv:1705.04890
  30. 30.
    Fuji H., Gukov S., Suł kowski P., Awata H.: Volume conjecture: refined and categorified. Adv. Theor. Math. Phys. 16(6), 1669–1777 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Garcí a Prada O., Heinloth J.: The y-genus of the moduli space of PGLn-Higgs bundles on a curve (for degree coprime to n). Duke Math. J 162(14), 2731–2749 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Garcí a Prada O., Heinloth J., Schmitt A.: On the motives of moduli of chains and Higgs bundles. J. Eur. Math. Soc. (JEMS) 16(12), 2617–2668 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    García-Prada, O., Gothen, P. B., Muñoz, V.: Betti numbers of the moduli space of rank 3 parabolic Higgs bundles. Mem. Amer. Math. Soc., 187(879):viii+80 (2007)Google Scholar
  34. 34.
    Gopakumar, R., Vafa, C.: M theory and topological strings II. arXiv:hep-th/9812127
  35. 35.
    Gorsky E., Negut A.: Refined knot invariants and Hilbert schemes. J. Math. Pures Appl. (9) 104(3), 403–435 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Gukov S., Iqbal A., Kozcaz C., Vafa C.: Link homologies and the refined topological vertex. Commun. Math. Phys. 298, 757–785 (2010)MathSciNetCrossRefzbMATHADSGoogle Scholar
  37. 37.
    Gukov, S., Nawata, S., Saberi, I., Stošić, M., Suł kowski, P.: Sequencing BPS spectra. J. High Energy Phys., (3):004, front matter+160, (2016)Google Scholar
  38. 38.
    Hausel T., Letellier E., Rodriguez-Villegas F.: Arithmetic harmonic analysis on character and quiver varieties. Duke Math. J. 160(2), 323–400 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Hausel, T., Mereb, M., Wong, M. L.: Arithmetic and representation theory of wild character varieties. ArXiv e-prints. arXiv:1604.03382
  40. 40.
    Hausel T., Rodriguez-Villegas F.: Mixed Hodge polynomials of character varieties. Invent. Math. 174(3), 555–624 (2008) With an appendix by Nicholas M. KatzMathSciNetCrossRefzbMATHADSGoogle Scholar
  41. 41.
    Hosono S., Saito M.-H., Takahashi A.: Relative Lefschetz action and BPS state counting. Intern. Math. Res. Not. 15, 783–816 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    Inaba M.-A.: Moduli of parabolic connections on curves and the Riemann–Hilbert correspondence. J. Algebraic Geom. 22(3), 407–480 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Inaba M.-A., Saito M.-H.: Moduli of unramified irregular singular parabolic connections on a smooth projective curve. Kyoto J. Math. 53(2), 433–482 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Iqbal A., Kozcaz C.: Refined Hopf link revisited. JHEP 04, 046 (2012)MathSciNetCrossRefzbMATHADSGoogle Scholar
  45. 45.
    Iqbal A., Kozcaz C., Shabbir K.: Refined topological vertex, cylindric partitions and the U(1) adjoint theory. Nucl. Phys. B 838, 422–457 (2010)MathSciNetCrossRefzbMATHADSGoogle Scholar
  46. 46.
    Iqbal A., Kozcaz C., Vafa C.: The refined topological vertex. JHEP 10, 069 (2009)MathSciNetCrossRefADSGoogle Scholar
  47. 47.
    Jiang, Y.: The moduli space of stable coherent sheaves via non-archimedean geometry. arXiv:1703.00497
  48. 48.
    Kameyama, M., Nawata, S.: Refined large N duality for torus knots. arXiv:1703.05408
  49. 49.
    Katz S., Liu C.-C.M.: Enumerative geometry of stable maps with Lagrangian boundary conditions and multiple covers of the disc. Adv. Theor. Math. Phys. 5(1), 1–49 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  50. 50.
    Katz S.H., Klemm A., Vafa C.: M-theory, topological strings and spinning black holes. Adv. Theor. Math. Phys. 3, 1445–1537 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  51. 51.
    Katz S.H., Klemm A., Vafa C.: M theory, topological strings and spinning black holes. Adv. Theor. Math. Phys. 3, 1445–1537 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  52. 52.
    Kontsevich, M., Soibelman, Y.: Stability structures, Donaldson–Thomas invariants and cluster transformations. arXiv:0811.2435
  53. 53.
    Kontsevich, M., Soibelman, Y.: Wall-crossing structures in Donaldson–Thomas invariants, integrable systems and mirror symmetry. In Homological mirror symmetry and tropical geometry, vol. 15 of Lect. Notes Unione Mat. Ital., pp. 197–308. Springer, Cham, (2014)Google Scholar
  54. 54.
    Letellier, E.: Higgs bundles and indecomposable parabolic bundles over the projective line. arXiv:1609.04875
  55. 55.
    Letellier E.: Character varieties with Zariski closures of GL n-conjugacy classes at punctures. Sel. Math. (N.S.) 21(1), 293–344 (2015)CrossRefzbMATHGoogle Scholar
  56. 56.
    Lin X.-S., Zheng H.: On the Hecke algebras and the colored HOMFLY polynomial. Trans. Am. Math. Soc. 362(1), 1–18 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  57. 57.
    Maruyama M., Yokogawa K.: Moduli of parabolic stable sheaves. Math. Ann. 293(1), 77–99 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  58. 58.
    Maulik, D.: Refined stable pair invariants for local curves. to appearGoogle Scholar
  59. 59.
    Maulik D.: Stable pairs and the HOMFLY polynomial. Invent. Math. 204(3), 787–831 (2016)MathSciNetCrossRefzbMATHADSGoogle Scholar
  60. 60.
    Maulik, D., Toda, Y.: Gopakumar-Vafa invariants via vanishing cycles (2016). arXiv:1610.07303
  61. 61.
    Mochizuki, T.: Wild harmonic bundles and wild pure twistor D-modules. Astérisque, (340):x+607 (2011)Google Scholar
  62. 62.
    Mozgovoy, S., Schiffmann, O.: Counting Higgs bundles. arXiv:1411.2101
  63. 63.
    Nekrasov, N., Okounkov, A.: Membranes and Sheaves. Algebraic Geometry, 320–369 (2014) arXiv:1404.2323
  64. 64.
    Oblomkov A., Rasmussen J., Shende V.: The Hilbert scheme of a plane curve singularity and the HOMFLY homology of its link. Duke Math. J. 161(7), 1277–1303 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  65. 65.
    Oblomkov A., Shende V.: The Hilbert scheme of a plane curve singularity and the HOMFLY polynomial of its link. Duke Math. J. 161(7), 1277–1303 (2012) arXiv:1201.2115 MathSciNetCrossRefzbMATHGoogle Scholar
  66. 66.
    Oblomkov, A., Yun, Z.: The cohomological ring of a certain compactified Jacobian. arXiv:1710.05391
  67. 67.
    Oblomkov, A., Yun, Z.: Geometric representations of graded and rational Cherednik algebras. Adv. Math. 292, 601–607 (2016). arXiv:1407.5685
  68. 68.
    Pandharipande R., Thomas R.P.: Curve counting via stable pairs in the derived category. Invent. Math. 178(2), 407–447 (2009)MathSciNetCrossRefzbMATHADSGoogle Scholar
  69. 69.
    Sabbah C.: Harmonic metrics and connections with irregular singularities. Ann. Inst. Fourier 49(4), 1265–1291 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  70. 70.
    Schiffmann O.: Indecomposable vector bundles and stable Higgs bundles over smooth projective curves. Ann. Math. (2) 183(1), 297–362 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  71. 71.
    Shakirov, S.: Colored knot amplitudes and Hall–Littlewood polynomials (2013)Google Scholar
  72. 72.
    Shende, V., Treumann, D., Williams, H., Zaslow, E.: Cluster varieties from Legendrian knots. arXiv:1512.08942
  73. 73.
    Shende V., Treumann D., Zaslow E.: Legendrian knots and constructible sheaves. Invent. Math. 207(3), 1031–1133 (2017)MathSciNetCrossRefzbMATHADSGoogle Scholar
  74. 74.
    Soibelman, A.: The moduli stack of parabolic bundles over the projective line, quiver representations, and the Deligne–Simpson problem. Homological Micron Symmetry and Tropical Excometry, 429–443. arXiv:1310.1144
  75. 75.
    Stokes G.G.: On the discontinuity of arbitrary constants that appear as multipliers of semi-convergent series. Acta Math. 26(1), 393–397 (1902) A letter to the editorMathSciNetCrossRefzbMATHGoogle Scholar
  76. 76.
    Szabó, S.: The birational geometry of irregular Higgs bundles. Int. J. Math. 28(6). arXiv:1502.02003
  77. 77.
    Witten E.: Gauge theory and wild ramification. Anal. Appl. (Singap.) 6(4), 429–501 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  78. 78.
    Yokogawa K.: Infinitesimal deformation of parabolic Higgs sheaves. Int. J. Math. 6(1), 125–148 (1995)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.NHETC, Rutgers UniversityPiscatawayUSA
  2. 2.David Rittenhouse Laboratory, Department of MathematicsUniversity of PennsylvaniaPhiladelphiaUSA

Personalised recommendations